Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 40, NWS Lake Charles, LA

February 23, 20164 parishes in Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Feb 23, 2016, 5:22 PM CST for 4 parishes in Louisiana. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 23, 2016, 5:22 PM CST (23:22 UTC)
Expired
Feb 23, 2016, 6:02 PM CST
In force
40 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

The radar

The Ft Polk radar (KPOE), 71 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 23, 11:08 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 11.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
258 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS54 KLCH 232322
SVRLCH
LAC003-009-039-097-240015-
/O.NEW.KLCH.SV.W.0040.160223T2322Z-160224T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CST TUE FEB 23 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ALLEN PARISH IN SOUTHWESTERN LOUISIANA...
  EVANGELINE PARISH IN CENTRAL LOUISIANA...
  WEST CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  SOUTHWESTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...

* UNTIL 615 PM CST

* AT 521 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOND...OR 8
  MILES EAST OF OBERLIN...MOVING NORTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  EUNICE...VILLE PLATTE...MAMOU...BASILE...OBERLIN...PINE PRAIRIE...
  CHATAIGNIER...REDDELL...SWORDS...SAVOY...CHICOT STATE PARK...BAYOU
  CHICOT...INDIAN LAKE...LAWTELL...DURALDE...BOND AND ST. LANDRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3049 9280 3068 9281 3094 9224 3049 9218
TIME...MOT...LOC 2321Z 245DEG 45KT 3063 9263 

HAIL...1.00IN
WIND...60MPH
 
$$

K. KUYPER
2 follow-up statements
452 
WWUS54 KLCH 232342
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 PM CST TUE FEB 23 2016

LAC003-232351-
/O.CAN.KLCH.SV.W.0040.000000T0000Z-160224T0015Z/
ALLEN LA-
542 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ALLEN PARISH IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3058 9252 3075 9255 3090 9223 3058 9219
TIME...MOT...LOC 2341Z 256DEG 38KT 3066 9240 

$$

LAC009-039-097-240015-
/O.CON.KLCH.SV.W.0040.000000T0000Z-160224T0015Z/
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
542 PM CST TUE FEB 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CST
FOR CENTRAL EVANGELINE...WESTERN ST. LANDRY AND SOUTHWESTERN
AVOYELLES PARISHES...

AT 541 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER REDDELL...OR
OVER MAMOU...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
VILLE PLATTE...MAMOU...PINE PRAIRIE...REDDELL...BAYOU CHICOT...INDIAN
LAKE...CHICOT STATE PARK AND ST. LANDRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3058 9252 3075 9255 3090 9223 3058 9219
TIME...MOT...LOC 2341Z 256DEG 38KT 3066 9240 

HAIL...1.00IN
WIND...60MPH
 
$$

TWH
400 
WWUS54 KLCH 240002
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
602 PM CST TUE FEB 23 2016

LAC009-039-097-240011-
/O.CAN.KLCH.SV.W.0040.000000T0000Z-160224T0015Z/
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
602 PM CST TUE FEB 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EVANGELINE...WESTERN
ST. LANDRY AND SOUTHWESTERN AVOYELLES PARISHES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3058 9252 3075 9255 3090 9223 3058 9219
TIME...MOT...LOC 2359Z 245DEG 45KT 3077 9213 

$$

HUMPHREY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:48 PM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Feb 23, 3:48 PM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 PM CST TUE FEB 23 2016

.UPDATE...
UPDATE TO INCLUDE REMOVAL OF TOR WATCH #19 FOR THE REMAINDER OF
LOWER ACADIANA AND ADJACENT COASTAL WATERS. STRONGEST TSRA EAST
OF ATCHAFALAYA RIVER...STILL EXPECTING STREAMING SHRA/TSRA ACROSS
LOWER ACADIANA FOR THE NEXT COUPLE OF HOURS. FURTHER LOOK INTO
LATEST SURGE GUIDANCE SUGGEST LOW WATER ADVISORY OF -1.0 MLLW WILL
BE REACHED AT SABINE PASS AND CALCASIEU PASS...THUS ISSUED LOW
WATER ADVISORY FOR CALCASIEU & SABINE LAKES FROM 9 AM TO 3 PM WED.

DML

&&

.PREV DISCUSSION... /ISSUED 258 PM CST TUE FEB 23 2016/

DISCUSSION...
WX MAP SHOWS 998MB SFC LOW OVER E TX/W LA THIS AFTERNOON...STEADILY
DEEPENING ABOUT 1 MB/HR AS IT MOVES EAST NORTHEAST. RADAR SHOWING
NUM TSRA OVER LOWER ACADIANA. SO FAR...ONLY ONE SVR WARNING
ISSUED...BUT TURNING ATTENTION TO HEAVY RAIN THREAT OVER LOWER
ACADIANA. TORNADO WATCH 19 IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON FOR ACADIANA...BUT HAVE TRIMMED THE WESTERN EDGE OF
THIS WATCH...AND MAY EVEN BE ABLE TO CLEAR THE REMAINDER OF OUR
CWA ONCE THIS LAST TSRA MOVES THROUGH ST. MARY & MARTIN PARISHES.
FURTHER WEST...SCT SHRA/ISO TSRA WITH DRY SLOT CLEARING OVER SE
TX/SW LA. THIS SHOULD BE TEMPORARY...AS THE WRAP AROUND STRATOCUMULUS
EXPECTED TO BACKFILL THIS REGION LATER THIS EVENING.

COASTAL FLOOD ADVISORY FOR CAMERON AND VERMILION REACHING NEAR
3.0-3.5 FEET MLLW NOW...AND 3.5-4.0 FT MLLW FOR INTRACOASTAL CITY
EASTWARD TO THE ATCHAFALAYA RIVER SHOULD BE ARRIVING IN THE NEXT
COUPLE OF HOURS. WIND ADVISORY WILL REMAIN THROUGH 3 PM WED...AS
THE LOW MOVES EAST OF THE AREA AND STRENGTHENS...MUCH STRONGER W
TO NW WINDS EXPECTED LATER THIS AFTERNOON THRU WED AFTERNOON.

ONCE THE SHARP UPPER LEVEL TROF/LOW AND SFC LOW MOVES NE OF THE REGION
OVERNIGHT...STRONG CAA WILL FOLLOW...WITH COLDER AND DRIER AIR MOVING
ACROSS THE REGION. WITH THE WRAP AROUND STRATOCUMULUS EXPECTED...NOT
EXPECTING CLEARING SKIES UNTIL WED. FOR THU-FRI SURFACE HIGH EXPECTED
TO SLOWLY SETTLE OVER THE REGION...BRINGING BELOW NORMAL TEMPS AND
NO PRECIP TO THE REGION. BY THE WEEKEND...WARMING TREND EXPECTED.
CHANCE OF PRECIPITATION LATE SUN INTO NEXT MON AS ANOTHER COLD
FRONT MOVES ACROSS THE REGION.

DML

MARINE...
A LOW PRESSURE SYSTEM OVER LOUISIANA THIS AFTERNOON WILL CONTINUE
TO DEEPEN AND MOVE EAST ACROSS INTO MISSISSIPPI TONIGHT. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL BE ENDING FROM WEST TO EAST THIS
EVENING. BEHIND THE EXITING LOW AND COLD FRONT...VERY STRONG WEST
AND NORTHWEST WINDS ARE EXPECTED ACROSS THE REGION...SUBSIDING BY
WEDNESDAY EVENING AS HIGH PRESSURE BUILDS ACROSS THE REGION. GALE
WARNING CONTINUES FOR THE 0-60NM ZONES...WITH SCA FOR THE LAKES/BAYS
THRU 9 AM WED. DID EXTEND THE SCA FOR THE 0-60NM ZONES AFTER THE
GALE EXPIRES AS N WINDS WILL REMAIN 20-25 KTS THRU WED EVENING...SUBSIDING
BY EARLY THU AS THE HIGH SETTLES OVER THE AREA.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  44  59  38  64 /  20  10   0   0
LCH  46  62  42  68 /  10  10   0   0
LFT  47  61  40  66 /  30  10   0   0
BPT  45  63  41  70 /  10  10   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 9 PM CST THIS EVENING FOR
     LAZ052>055.

TX...WIND ADVISORY UNTIL 3 PM CST WEDNESDAY FOR TXZ180-201-215-216-
     259>262.

GM...SMALL CRAFT ADVISORY FROM 9 AM WEDNESDAY TO 4 AM CST THURSDAY
     FOR GMZ470-472-475.

     GALE WARNING UNTIL 9 AM CST WEDNESDAY FOR GMZ450-452-455-470-472-
     475.

     LOW WATER ADVISORY FROM 9 AM TO 3 PM CST WEDNESDAY FOR GMZ430-
     432.

     SMALL CRAFT ADVISORY UNTIL 3 PM CST WEDNESDAY FOR GMZ430-432-435.

     SMALL CRAFT ADVISORY FROM 9 AM WEDNESDAY TO MIDNIGHT CST
     WEDNESDAY NIGHT FOR GMZ450-452-455.

&&

PUBLIC...08
Hazardous weather outlook, Feb 23, 6:09 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CST TUE FEB 23 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
241215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
609 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
MULTIPLE HAZARDS ARE EXPECTED TODAY AS A STRONG STORM SYSTEM MOVES
OVER THE AREA. FIRST...STRONG AND GUSTY SOUTHERLY WINDS WILL
DEVELOP DUE TO A STRENGTHENING LOW PRESSURE AREA MOVING FROM TEXAS
INTO LOUISIANA. A WIND ADVISORY IS IN EFFECT FOR WINDS OF 20 TO
25 MPH AND GUSTS UP TO 35 MPH.

SECOND...NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
ACROSS THE AREA TODAY AS THE SURFACE LOW BRINGS A COLD FRONT INTO
THE REGION. SOME STORMS ARE EXPECTED TO BE STRONG TO SEVERE
TODAY...WITH DAMAGING WINDS...LARGE HAIL AND A FEW TORNADOES
POSSIBLE. THE GREATEST RISK FOR SEVERE STORMS WILL BE ACROSS
SOUTHWEST AND SOUTH CENTRAL LOUISIANA...ALTHOUGH SEVERE WEATHER
COULD OCCUR ANYWHERE OVER THE AREA. IN ADDITION...STORMS WILL BE
CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND VERY
HEAVY RAINFALL. RAINFALL AMOUNTS OF 1 TO 2 INCHES WILL BE
POSSIBLE...BUT THE OVERALL FLOOD THREAT WILL BE LOW DUE TO THE
FAST MOVEMENT OF THE SYSTEM.

LASTLY...WITH THE STRONG SOUTHERLY WINDS IN PLACE...WATER LEVELS
ALONG THE COAST ARE EXPECTED TO RISE. THIS COULD RESULT IN SOME
MINOR FLOODING FLOODING OF ROADWAYS AND LOW AREAS NEAR THE
COAST...MAINLY NEAR HIGH TIDE. A COASTAL FLOOD ADVISORY IS IN
EFFECT FOR TODAY.

FOR TONIGHT...SHOWERS AND STORMS WILL DIMINISH BUT WINDS WILL
SHIFT WEST TO NORTHWEST BEHIND THE FRONT AND REMAIN STRONG. WIND
SPEEDS OF 20 TO 30 MPH WILL PERSIST WITH GUSTS UP TO 40 MPH AT
TIMES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG NORTHWESTERLY WINDS WILL CONTINUE ON WEDNESDAY...GRADUALLY
DIMINISHING BY WEDNESDAY EVENING. DRY AND QUIET WEATHER IS
EXPECTED TO PREVAIL THROUGH THE REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY.

GMZ430-432-435-450-452-455-470-472-475-241215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
609 AM CST TUE FEB 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
MULTIPLE HAZARDS ARE EXPECTED TODAY AS A STRONG STORM SYSTEM MOVES
OVER THE AREA. FIRST...AREAS OF DENSE FOG ARE EXPECTED OVER THE
NEARSHORE WATERS AND COASTAL LAKES AND BAY SOUTH OF A WEAK
STATIONARY FRONTAL BOUNDARY. BY MID-MORNING...FOG IS EXPECTED TO
DISSIPATE AS STRONG AND GUSTY SOUTHERLY WINDS DEVELOP DUE TO A
STRENGTHENING LOW PRESSURE AREA MOVING FROM TEXAS INTO LOUISIANA.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING...AND WILL RAISE
TO A GALE WARNING FOR THIS AFTERNOON AND TONIGHT. SOUTHERLY WINDS
20 TO 30 KT WITH GUSTS TO 40 KT ARE EXPECTED TODAY...WITH WINDS
SHIFTING TO WEST THIS EVENING AND NORTHWEST OVERNIGHT IN THE WAKE
OF A COLD FRONT. WINDS OF 20 TO 30 KT WILL CONTINUE WITH GUSTS UP
TO 45 KT POSSIBLE AS COOLER AIR MOVES INTO THE REGION.

SECOND...NUMEROUS SHOWERS AND THUNDERSTORMS WILL SPREAD EAST
TODAY AND SOME STORMS COULD BECOME STRONG TO SEVERE. THE STRONGER STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING...STRONG AND GUSTY WINDS...VERY ROUGH SEAS AND HEAVY
RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG NORTHWESTERLY WINDS WILL CONTINUE WEDNESDAY. WIND SPEEDS
WILL GRADUALLY DIMINISH THROUGH THE DAY AND THE GALE WARNING IS
EXPECTED TO LOWER BACK TO A SMALL CRAFT ADVISORY BY AFTERNOON.
WINDS WILL CONTINUE TO DIMINISH WEDNESDAY NIGHT...WITH GENERALLY
LIGHT WINDS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BECOME NECESSARY TODAY.

In the hours before

Special weather statement, Feb 23, 12:37 PM CST, 4 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CST TUE FEB 23 2016

LAZ043>045-052-053-231915-
ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
1237 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VERMILION...WEST
CENTRAL ST. MARTIN...NORTHWESTERN IBERIA...SOUTHEASTERN ACADIA AND
LAFAYETTE PARISHES UNTIL 115 PM CST...

AT 1236 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR LYONS POINT...OR NEAR KAPLAN...MOVING EAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...ABBEVILLE...SCOTT...BREAUX BRIDGE...RAYNE...ST.
MARTINVILLE...KAPLAN...BROUSSARD...YOUNGSVILLE...DUSON...MAURICE...
MEAUX...COTEAU...ACADIANA REGIONAL AIRPORT...RIDGE...CADE...INDIAN
BAYOU AND MILTON.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR
PORTIONS OF SOUTHWESTERN LOUISIANA.

LAT...LON 2996 9235 3020 9237 3030 9189 3004 9181
TIME...MOT...LOC 1836Z 255DEG 24KT 3007 9230

BRAZZELL
Special weather statement, Feb 23, 2:37 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
237 PM CST TUE FEB 23 2016

LAZ053>055-232115-
LOWER ST. MARTIN LA-IBERIA LA-ST. MARY LA-
237 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. MARTIN...
NORTHEASTERN IBERIA AND NORTH CENTRAL ST. MARY PARISHES UNTIL 315 PM
CST...

AT 236 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHARENTON TO NEAR COTE
BLANCHE ISLAND...AND MOVING EAST AT 60 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...BALDWIN...CHARENTON...BAYOU GENEVE AND CENTERVILLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CST FOR SOUTH CENTRAL
LOUISIANA.

LAT...LON 2980 9110 2967 9162 2974 9162 2975 9160
      2976 9162 2976 9165 2975 9166 2997 9155
      3006 9131 3006 9127 3003 9124 3004 9122
      3001 9123 3000 9126 2992 9123 2986 9120
      2985 9118 2983 9113 2981 9109
TIME...MOT...LOC 2036Z 249DEG 54KT 2993 9152 2971 9163

06
Local storm report, Feb 23, 3:38 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
338 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0102 PM     TSTM WND DMG     5 W LAFAYETTE           30.21N 92.12W
02/23/2016                   LAFAYETTE          LA   FIRE DEPT/RESCUE

            REPORT OF UTILITY POLE DOWN ON LANDRY RD. TIME ESTIMATED
            FROM RADAR.

&&

HUMPHREY
Local storm report, Feb 23, 4:06 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
406 PM CST TUE FEB 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     2 NW FRANKLIN           29.82N 91.53W
02/23/2016                   ST. MARY           LA   911 CALL CENTER

            REPORT OF MULTIPLE MOBILE HOMES DAMAGE AND POWER LINES
            DOWN BETWEEN BALDWIN AND FRANKLIN. TIME ESTIMATED FROM
            RADAR.

&&

HUMPHREY
Special weather statement, Feb 23, 4:24 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
424 PM CST TUE FEB 23 2016

LAZ030-031-232315-
ALLEN LA-BEAUREGARD LA-
424 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALLEN AND EAST
CENTRAL BEAUREGARD PARISHES UNTIL 515 PM CST...

AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MITTIE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OAKDALE...OBERLIN...ELIZABETH...MITTIE...ALLEN PARISH AIRPORT...BOND
AND HARMONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3088 9261 3056 9260 3059 9298 3072 9299
      3088 9280
TIME...MOT...LOC 2223Z 268DEG 22KT 3069 9286

K. KUYPER
Special weather statement, Feb 23, 4:32 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
432 PM CST TUE FEB 23 2016

LAZ054-055-232315-
LOWER ST. MARTIN LA-ST. MARY LA-
432 PM CST TUE FEB 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. MARTIN AND EAST
CENTRAL ST. MARY PARISHES UNTIL 515 PM CST...

AT 432 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF PATTERSON...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...PATTERSON...BERWICK...BAYOU VISTA...BELLE RIVER...
STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...AMELIA AND PIERRE PART.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2959 9116 2961 9118 2958 9122 2955 9124
      2955 9128 2951 9127 2948 9128 2949 9134
      2952 9136 2952 9142 2954 9142 2955 9141
      2953 9154 2966 9149 2991 9121 2985 9118
      2983 9113 2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 2232Z 236DEG 28KT 2959 9135

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 23, 5:33 AM CSTMarine Dense Fog AdvisoryLCH4 hr
Feb 23, 9:39 AM CSTSpecial Marine WarningLCH51 min
Feb 23, 10:16 AM CSTSpecial Marine WarningLCH59 min
Feb 23, 10:49 AM CSTSpecial Marine WarningLCH56 min
Feb 23, 11:10 AM CSTSpecial Marine WarningLCH35 min
Feb 23, 11:41 AM CSTSpecial Marine WarningLCH49 min
Feb 23, 12:08 PM CSTSpecial Weather StatementLCHSt. Mary52 min
Feb 23, 12:26 PM CSTSpecial Marine WarningLCH34 min
Feb 23, 12:37 PM CSTSpecial Weather StatementLCHLafayette38 min
Feb 23, 12:54 PM CSTSevere Thunderstorm WarningLCHAcadia, Lafayette, Saint Landry, Saint Martin, Vermilion30 min
Feb 23, 1:51 PM CSTAreal Flood AdvisoryLCHSt. Mary3 hr
Feb 23, 2:28 PM CSTFlash Flood WarningLCHSt. Mary3 hr
Feb 23, 2:37 PM CSTSpecial Weather StatementLCHSt. Mary38 min
Feb 23, 3:40 PM CSTLow Water AdvisoryLCH23 hr
Feb 23, 4:24 PM CSTSpecial Weather StatementLCHAllen51 min
Feb 23, 4:32 PM CSTSpecial Weather StatementLCHSt. Mary43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.